Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 375, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2006, 5:28 PM CDT for LeFlore County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 21, 2006, 6:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 212230
SVRTSA
OKC079-212330-
/O.NEW.KTSA.SV.W.0375.060721T2228Z-060721T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 630 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTH
OF FANSHAWE AND WAS MOVING SOUTHEAST AT 10 MPH.
AT 524 PM CDT...NATIONAL WEATHER SERVICE RADAR ALSO DETECTED
DEVELOPING THUNDERSTORMS ACROSS SOUTHEASTERN LE FLORE
COUNTY...WITH ADDITIONAL DEVELOPMENT LIKELY ACROSS THE COUNTY.
MOVEMENT WILL BE SOUTHEAST AT 10 MPH. ANY DEVELOPED THUNDERSTORM
WILL BE CAPABLE OF DAMAGING WINDS TO 70 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HOWE...
PANAMA...CAMERON AND POTEAU.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3514 9494 3482 9501 3451 9493 3452 9443
3518 9446
$$2 follow-up statements
000
WWUS54 KTSA 212305
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT FRI JUL 21 2006
OKC079-212330-
/O.CON.KTSA.SV.W.0375.000000T0000Z-060721T2330Z/
LE FLORE OK-
604 PM CDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR LE FLORE COUNTY...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR BIG
CEDAR...MOVING SOUTHEAST AT 10 MPH.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF LE FLORE
COUNTY THROUGH 630 PM...WITH ANY DEVELOPED THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. MOVEMENT
OF THE THUNDERSTORMS WILL BE SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE...
BIG CEDAR AND OCTAVIA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3514 9494 3482 9501 3451 9493 3452 9443
3518 9446
$$000
WWUS54 KTSA 212330
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT FRI JUL 21 2006
OKC079-212339-
/O.EXP.KTSA.SV.W.0375.000000T0000Z-060721T2330Z/
LE FLORE OK-
629 PM CDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRES AT 630
PM CDT...
THE THUNDERSTORMS ACROSS LE FLORE COUNTY HAVE WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH ANY
THUNDERSTORM WHICH REDEVELOPS ACROSS THE COUNTY. ANY DEVELOPED
THUNDERSTORM WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3514 9494 3482 9501 3451 9493 3452 9443
3518 9446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:45 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT FRI JUL 21 2006
.DISCUSSION...
RELIEF FROM THE HEAT IS ON OUR DOORSTEP THIS AFTERNOON
AS A COLD FRONT MOVES INTO THE REGION. THE COLD FRONT
(AT LEAST MY INTERPRETATION) IS LOCATED NEAR KIRK-KPNC-KCDS
LINE WITH A PRE-FRONTAL TROF NEAR A KSWO-KRVS-KSLG LINE.
WOULD EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THESE BOUNDARIES WITHIN THE NEXT COUPLE OF
HOURS AS THE CAP WEAKENS. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 2000 J/KG.
MAIN CONCERN WILL BE WIND WITH GUSTS APPROACHING 80 MPH.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
LATER TONIGHT AS THE COLD FRONT EXITS THE AREA.
WILL LET THE EXCESSIVE HEAT WARNING EXPIRE NATURALLY AT
7PM EVEN THOUGH SOME AREAS ACROSS THE NORTH WILL MOST
LIKELY BE SHORT OF CRITERIA.
RELATIVITY COOLER TEMPERATURES ARE ON THE WAY FOR THE WEEKEND
AS HIGH PRESSURE BUILDS AT THE SURFACE IN THE WAKE OF THE COLD
FRONT AND THE 500 MB RIDGE RETROGRADES TO THE WEST AS A TROF IS
CARVED OUT ACROSS THE EASTERN UNITED STATES.
A WARM UP IS ON TAP FOR NEXT WEEK AS THE SURFACE RIDGE BUILDS TO
THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 89 64 90 / 30 10 10 0
FSM 67 88 64 90 / 50 20 10 10
MLC 68 90 63 91 / 40 10 0 10
BVO 65 87 59 89 / 30 10 10 0
FYV 62 82 56 84 / 40 10 10 0
BYV 63 82 59 83 / 30 10 10 10
MKO 65 87 63 88 / 40 10 10 0
MIO 62 85 59 88 / 30 10 0 0
F10 67 89 64 89 / 40 10 0 0
HHW 72 92 67 92 / 40 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10Hazardous weather outlook, Jul 21, 5:22 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT FRI JUL 21 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
522 PM CDT FRI JUL 21 2006
...RISK OF SEVERE THUNDERSTORMS THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A COLD
FRONT MOVING TO THE SOUTHEAST ACROSS THE AREA. A FEW STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE THIS EVENING FROM SOUTHEAST
OKLAHOMA ACROSS NORTHWEST ARKANSAS. DAMAGING DOWNBURST WINDS THE
GREATEST THREAT. LARGE HAIL MAY ALSO OCCUR WITH A FEW OF THE
STORMS. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO DIMINISH BY
MIDNIGHT AS THE COLD FRONT MOVES SOUTH AND THE AIRMASS BECOMES
MORE STABLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS THAT DEVELOP LATER TODAY AND TONIGHT MAY LINGER INTO
SATURDAY OVER SOUTHEAST OKLAHOMA...BUT NO SEVERE THUNDERSTORMS ARE
EXPECTED.
HIGH TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
UNDER WEAK NORTHWEST FLOW ALOFT. WINDS AT THE SURFACE WILL BECOME
MORE SOUTHWESTERLY...PUSHING HIGH TEMPERATURES BACK TO NEAR 100 IN
MANY AREAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 21, 4:28 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI JUL 21 2006
OKZ073-212200-
PITTSBURG OK-
428 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG
AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CANADIAN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...
INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 21, 4:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT FRI JUL 21 2006
ARZ019-212215-
CRAWFORD AR-
439 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
AT 439 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALMA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CONCORD...
MULBERRY...ALMA...KIBLER...SHIBLEY AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 21, 4:51 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG ALMA 35.48N 94.22W
07/21/2006 CRAWFORD AR LAW ENFORCEMENT
TREES DOWN.
&&
GEWSpecial weather statement, Jul 21, 4:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI JUL 21 2006
ARZ020-212230-
FRANKLIN AR-
455 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF VESTA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VESTA AND CECIL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 21, 5:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ALMA 35.48N 94.22W
07/21/2006 M63 MPH CRAWFORD AR BROADCAST MEDIA
REMOTE SENSOR ON BUILDING.
&&
PBSSpecial weather statement, Jul 21, 5:13 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT FRI JUL 21 2006
OKZ073-075-212245-
LATIMER OK-PITTSBURG OK-
513 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG AND NORTHERN LATIMER
AT 513 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FEATHERSTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.